Format

Send to

Choose Destination
Pediatr Emerg Care. 2001 Apr;17(2):110-2.

Baclofen overdose in two siblings.

Author information

1
Department of Pediatrics, Faculty of Medicine, University of Calgary, Alberta, Canada.

Abstract

Baclofen is a muscle relaxant used in both adults and children with neuromuscular disorders to control spasticity. In children, relatively few cases of overdose have been previously reported. We report two cases of baclofen overdose occurring in two siblings. One sibling with cerebral palsy was being treated with baclofen at the time of overdose. Both cases presented with severe respiratory depression requiring mechanical ventilation. Serum baclofen concentrations from both children were significantly elevated. We also review the published literature on baclofen overdose in children and adolescents. These cases emphasize the importance of warning parents about the potential toxicity of baclofen when prescribing the drug to a family member.

PMID:
11334090
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center